MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, 9X160MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, 9X160MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3076770.Cortical bone screw, ã¿ 4x24mm; catalog#: 47-2486-124-40; lot#: 3068968.Cortical bone screw, ã¿ 4x26mm; catalog#: 47-2486-126-40; lot#: 3039382.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00048; 0009613350-2022-00049; 0009613350-2022-00050.
 
Event or Problem Description
It was reported that a ann blunt screw backed out.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.New information received: the name of the surgeon : (b)(6).Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00047.
 
Event or Problem Description
Investigation results are now available.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
The device will not be returned for analysis, because it remains implanted.Investigation of the reported event has been completed.Event occurred in japan.Zimmer's reference: (b)(4).Investigation and conclusion: 1.Event description: it was reported that the patient underwent primary operation with ann nail on (b)(6) 2021.After 10 days, the surgeon found the second most proximal screw backed out from the proper position.The surgeon is keeping an eye on the patient condition and no revision has been planned so far.The corelock mechanism was utilized.Harm: s2 - instability, minor hazardous situation: implant deteriorates, breaks or loses function postoperatively.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.No medical data relevant to the case has been received.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Surgical technique sap: the surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle: turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.5.Conclusion: it was reported that the patient underwent primary operation with ann nail on (b)(6) 2021.After 10 days, the surgeon found the second most proximal screw backed out from the proper position.The surgeon is keeping an eye on the patient condition and no revision has been planned so far.The corelock mechanism was utilized.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Neither x-rays, operative notes, office visit notes, nor devices or photos of the devices were received; therefore, the condition of the components is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation it could be assumed that possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behavior, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.Further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.No corrective actions, preventive actions, or field actions resulted after investigation of this event.The following reports are associated with this event: 0009613350-2022-00047-2, 0009613350-2022-00048-2, 0009613350-2022-00049-2, and 0009613350-2022-00050-2.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PROXIMAL HUMERUS, LEFT, 9X160MM
Common Device Name
AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13384826
Report Number0009613350-2022-00047
Device Sequence Number4857940
Product Code HSB
UDI-Device Identifier00889024505810
UDI-Public00889024505810
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47-2496-161-09
Device Lot Number3049723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/01/2022
03/15/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date03/02/2022
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown